Format

Send to

Choose Destination
Skin Pharmacol Physiol. 2017;30(1):42-45. doi: 10.1159/000455972. Epub 2017 Feb 22.

Post-Finasteride Adverse Effects in Male Androgenic Alopecia: A Case Report of Vitiligo.

Author information

1
Department of Surgery/Dermatology, Carol Davila University, Bucharest, Romania.

Abstract

Finasteride has proved to be relatively safe and effective in the therapeutic management of male androgenic alopecia. However, literature data report several endocrine imbalances inducing various adverse effects, which often persist after treatment cessation in the form of post-finasteride syndrome. Here we present the case of a 52-year-old man receiving finasteride (1 mg/day) who developed an uncommon adverse effect represented by generalized vitiligo 2 months after finasteride discontinuation. Associated adverse effects encountered were represented by mild sexual dysfunction (as determined by the International Index of Erectile Function, IIEF) and moderate depressive symptoms (according to DSM-V criteria), all of these manifestations aggregating within/as a possible post-finasteride syndrome. Further studies should develop and compare several therapeutic approaches, taking into account not only compounds that decrease the circulating dihydrotestosterone level but also those that could block the dihydrotestosterone receptors (if possible, compounds with selective tropism towards the skin). In addition, the possibility of predicting adverse effects of finasteride (according to hand preference and sexual orientation) should be taken into account.

PMID:
28222425
DOI:
10.1159/000455972
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for S. Karger AG, Basel, Switzerland
Loading ...
Support Center